Alert archive / Missouri / Wind Chill Advisories in 2007

Wind Chill Advisory 4, NWS Kansas City, MO

February 16, 200727 counties in Missouri; Atchison County, Doniphan County, Kansas

NWS Kansas City, MO issued this wind chill advisory at Feb 16, 2007, 6:18 AM CST for 27 counties in Missouri; Atchison County, Doniphan County, Kansas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 6:18 AM CST (12:18 UTC)
Expired
Feb 16, 2007, 9:54 AM CST
In force
4 hr
Issued by
NWS Kansas City, MO
All 29 counties

Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KEAX 161218
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 AM CST FRI FEB 16 2007

KSZ025-102-MOZ001>008-011>017-020>025-028>033-161600-
/O.NEW.KEAX.WC.Y.0004.070216T1218Z-070216T1600Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...
OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY
618 AM CST FRI FEB 16 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING.

WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO ARE EXPECTED TO AFFECT AREAS
NORTH OF THE MISSOURI RIVER...FROM NORTHERN KANSAS CITY TO MOBERLY
THIS MORNING. BITTERLY COLD TEMPERATURES OF 2 ABOVE ZERO TO 4 BELOW
ZERO WILL COMBINE WITH STEADILY INCREASING SOUTHWEST WINDS...RANGING
FROM 5 TO 15 MPH...TO PRODUCE WIND CHILL VALUES OF 15 TO 20 BELOW
ZERO. THESE VERY COLD WIND CHILL VALUES SHOULD PERSIST UNTIL MID
MORNING WHEN SURFACE TEMPERATURES BEGIN TO WARM SIGNIFICANTLY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

CUTTER
1 follow-up statement
000 
WWUS43 KEAX 161554
WSWEAX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 AM CST FRI FEB 16 2007


KSZ025-102-MOZ001>008-011>017-020>025-028>033-161700-
/O.CAN.KEAX.WC.Y.0004.000000T0000Z-070216T1600Z/
ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-
MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-
SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-
PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-
INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT...
MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY...
PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...
OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...
MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG...
KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON...
LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY...
KEYTESVILLE...MOBERLY
954 AM CST FRI FEB 16 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
WIND CHILL ADVISORY. 

TEMPERATURES HAVE GRADUALLY WARMED THIS MORNING WITH WIND CHILLS
AS OF LATE THIS MORNING FROM -5 TO -15. TEMPERATURES AND WIND CHILLS
WILL RISE RAPIDLY THROUGH THIS AFTERNOON WITH THE AID OF BRISK SOUTH
TO SOUTHWEST WINDS. 

$$


DB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 4:35 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 16, 4:35 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 AM CST FRI FEB 16 2007

.DISCUSSION...

MAIN CONCERN AT THIS TIME IS THE CLIPPER SYSTEM PROGGED TO MOVE
ACROSS THE NORTHERN PLAINS TODAY AND THE LOWER MISSOURI RIVER VALLEY
TONIGHT. THE TROUGH OF LOW PRESSURE ASSOCIATED WITH THIS SHORTWAVE
IS ALREADY STARTING TO AFFECT THE REGION...WITH WINDS TURNING TO THE
SOUTHWEST AND INCREASING EARLY THIS MORNING. EXPECT AS WINDS
CONTINUE TO INCREASE TO THE 15-25 MPH RANGE...HOURLY TEMPS WILL
CLIMB FAIRLY QUICKLY THIS MORNING. BUT HAVE GONE WITH THE COOLER
GUIDANCE NUMBERS WITH THE MID-LEVEL CLOUD DECK EXPECTED TO SPREAD
ACROSS THE REGION BY MIDDAY. MODEST ISENTROPIC LIFT MAY GET LIGHT
PRECIP STARTED DURING THE AFTERNOON. NAM/GFS MODEL SOUNDINGS
INDICATE A VERY DRY AIRMASS IN PLACE INITIALLY. ALTHOUGH SOUNDINGS
SHOW TEMP NOSING TO JUST ABOVE FREEZING BY MIDDAY...THINK
EVAPORATIVE COOLING WILL COOL THE COLUMN...GIVING MAINLY SNOW
POSSIBLY MIXED WITH SLEET. SO HAVE REMOVED MENTION OF RAIN. FORECAST
SNOW AMOUNTS LOOK ON TRACK WITH AMOUNTS RANGING FROM AROUND 2 INCHES
IN NORTHEAST MISSOURI...TO AROUND ONE HALF INCH OR LESS IN THE
SOUTHWEST CORNER OF THE FORECAST AREA. SYSTEM WILL MOVE THROUGH
QUITE FAST...LIMITING SNOW AMOUNTS.

WINDS WILL ALSO BE QUITE BRISK ON THE BACKSIDE OF THIS SYSTEM LATE
TONIGHT INTO SATURDAY. ALTHOUGH THEY SHOULD STAY BELOW WIND ADVISORY
CRITERIA. BUT THE WINDS COULD CAUSE REDUCED VISIBILITIES IN AREAS
WHICH SEE A FEW INCHES OF SNOW. AT THIS TIME DO NOT THINK THERE WILL
BE ENOUGH SNOW TO WARRANT A SNOW/BLOWING SNOW ADVISORY.

TEMPERATURES ARE EXPECTED TO BEGIN TO WARM DRAMATICALLY SUNDAY INTO
MONDAY. THE MEAN TROUGH FINALLY PUSHES WELL EAST OF THE
REGION...GIVING WAY TO MAINLY ZONAL FLOW WITH A SERIES OF SHORTWAVES
TRANSLATING THROUGH. THE NEXT OF THE SHORTWAVE IS PROGGED TO
APPROACH THE REGION TUESDAY OR WEDNESDAY OF NEXT WEEK. LATER SHIFTS
MAY NEED TO INTRODUCE A HIGHER CHANCE OF PRECIP.

NRR

&&

.PREV DISCUSSION...

/333 PM CST THU FEB 15 2007/
SHORT TERM...

STUBBORN CLOUD COVER SLOW TO ERODE ACROSS THE FA THIS AFTERNOON AS
SHORT WAVE PROGRESSES ACROSS EASTERN KS AND WESTERN MISSOURI WITH
SECONDARY WEAKER WAVE ACROSS THE NORTHERN PLAINS. UPPER TROUGH AXIS
HAS BEEN ORIENTED IN SUCH A WAY THAT THE CLOUD DECK HAS PIVOTED
ACROSS THE CENTRAL CWA ALLOWING THE CLOUDS TO STICK AROUND MOST OF
THE AFTERNOON. CLOUDS SHOULD ERODE THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO THE EARLY EVENING AS UPPER DISTURBANCE CONTINUES
EASTWARD. AS THIS OCCURS...CENTER OF SFC RIDGE WILL TRAVERSE THE AREA
OVERNIGHT PRESENTING A FORECAST CHALLENGE FOR OVERNIGHT LOW TEMPS.
WITH CLEAR SKIES AND LIGHT WINDS...TEMPS SHOULD FALL FAIRLY STEADY
WITH DEWPOINTS IN THE SINGLE DIGITS JUST ABOVE AND BELOW ZERO.
HOWEVER...AS SFC RIDGE MOVES EAST OF THE AREA...SOUTHWEST WINDS WILL
INCREASE ALLOWING TEMPS TO LEVEL OFF AND SLOWLY RISE THROUGH THE
REMAINDER OF THE NIGHT. GIVEN TEMPS ARE ONLY CURRENTLY IN THE UPPER
SINGLE DIGITS TO LOWER TEENS...SEEMS PLAUSIBLE TEMPS SHOULD FALL TO
NEAR ZERO ACROSS THE NORTHERN COUNTIES WITH THE SOUTHERN COUNTIES
FALLING INTO THE MIDDLE SINGLE DIGITS BEFORE SFC FLOW SWINGS AROUND.
NOT THINKING WIND CHILLS WILL BE AN ISSUE TONIGHT AS TEMPS WILL TEND
TO RISE AS SOUTHWESTERLY WINDS INCREASE.

BRIEF UPPER RIDGING QUICKLY MOVES ACROSS THE AREA FRIDAY MORNING
BEFORE HEIGHT FALLS ASSOCIATED WITH NEXT APPROACHING SHORT WAVE
AFFECTS THE AREA. BRIEF ISENTROPIC LIFT IS PROGGED TO PUSH INTO THE
AREA DURING FRIDAY AFTERNOON AHEAD OF MEAN TROUGH AXIS. DECENT UPPER
FORCING ASSOCIATED WITH THIS SYSTEM ALONG WITH WEAK FRONTOGENETICAL
FORCING SHOULD ALLOW FOR FAIR PRECIP COVERAGE BEGINNING FRIDAY
AFTERNOON AND CONTINUING INTO MIDDAY SATURDAY. WITH STOUT WAA
CONTINUING THROUGH THE DAY SATURDAY...SFC TEMPS SHOULD WARM ABOVE
FREEZING ACROSS THE SOUTHERN AND EASTER CWA ALLOWING PRECIP TO BEGIN
AS RAIN BEFORE SWITCHING OVER TO ALL SNOW. CURRENTLY THINKING
SNOWFALL TOTALS WILL RANGE FROM A DUSTING TO A COUPLE OF INCHES FROM
WEST TO EAST WITH THE HEAVIER AMOUNTS ACROSS THE NORTHEASTERN
COUNTIES.

DEROCHE

LONG TERM...

FROM SUNDAY THROUGH EARLY NEXT WEEK...A MODERATION IN TEMPERATURES
WILL TAKE PLACE AS THE UPPER LEVEL PATTERN BECOMES MORE ZONAL. A
CUTOFF LOW IS FORECAST TO DEVELOP OVER SOUTHERN CALIFORNIA ON
MONDAY...AND TRACK EAST ACROSS THE SOUTHERN U.S.

THE MODERATION IN TEMPERATURES WILL BEGIN ON SUNDAY...AS THE SURFACE
RIDGE PUSHES EAST OVER THE AREA. BOUNDARY LAYER WINDS WILL TAKE ON
MORE OF A SOUTHERLY COMPONENT THROUGH SUNDAY AFTERNOON AND EVENING.
850MB WINDS OVERNIGHT SUNDAY INTO MONDAY MORNING ARE PROGGED BY THE
MEDIUM RANGE MODELS TO REACH 50 KNOTS ACROSS MUCH OF THE AREA.
THEREFORE...HAVE RAISED OVERNIGHT LOW TEMPERATURES SUNDAY NIGHT. THE
MELTING OF THE SNOW PACK WILL TAKE AWAY FROM WHAT WILL BE REALIZED
FOR DAYTIME HIGH TEMPERATURES ON MONDAY...BUT SHOULD BECOME LESS OF
A FACTOR BY TUESDAY. ON TUESDAY...THERE IS SOME INDICATION BY THE
GFS OF SOME LIGHT PRECIPITATION BEING GENERATED ALONG AND BEHIND A
SURFACE FRONT PASSING ACROSS THE AREA. HAVE HELD OFF ON INSERTING
ANY PRECIPITATION CHANCES IN THE EXTENDED FORECAST FOR THE TIME
BEING...AS THE CUTOFF LOW IS FORECAST TO TRACK WELL SOUTH OF THE
AREA...AND HOLD THE BETTER MOISTURE TO OUR SOUTH AS A RESULT.

TEMPERATURES SHOULD REMAIN ABOVE THE SEASONAL NORMALS FOR MUCH OF
NEXT WEEK...AS A PACIFIC AIRMASS BECOMES ESTABLISHED ACROSS THE
MAJORITY OF THE CONUS.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Feb 16, 6:04 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 AM CST FRI FEB 16 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
604 AM CST FRI FEB 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIND CHILLS WILL BE BETWEEN 15 AND 20 BELOW ZERO ACROSS NORTHERN INTO
NORTHEAST MISSOURI EARLY THIS MORNING. WIND CHILLS ELSEWHERE WILL
GENERALLY BE BETWEEN 10 AND 15 BELOW. TEMPERATURES ARE EXPECTED TO
CLIMB RAPIDLY THROUGH MIDDAY. ANYONE TRAVELING OUTDOORS SHOULD PLAN
TO DRESS ACCORDINGLY.

A FAST MOVING UPPER LEVEL SYSTEM WILL BRING THE CHANCE FOR SNOW THIS
AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SOME LIGHT ACCUMULATIONS
ARE POSSIBLE...ESPECIALLY ACROSS NORTHEAST MISSOURI WHERE AS MUCH AS
TWO INCHES OF SNOW ARE POSSIBLE. LESSER AMOUNTS ARE EXPECTED
ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES THE FIRST OF NEXT WEEK ARE EXPECTED TO MODERATE RAPIDLY.
WITH THE WIDESPREAD SNOW COVER...IF A RAPID MELT OCCURS...THIS MAY
LEAD TO RAPID RISES ON SOME AREA STREAMS AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:04 PM CSTSnow and Blowing Snow AdvisoryEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more12 hr

Nearby

Wind Chill Advisories in Missouri, 2007Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.